MAUDE Adverse Event Report: ARTHREX, INC. SCREWDRIVER 3,5 MM HEX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SCREWDRIVER 3,5 MM HEX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SCREWDRIVER 3,5 MM HEX
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an osteotomy of tibia + lca procedure, the tip of the 3.5mm hex screwdriver broke off as the surgeon was manually tightening the screw.The tip of the driver was not able to be retrieved.The surgeon switched to a driver from another manufacturer to complete the case with no further incident.

Brand Name
SCREWDRIVER 3,5 MM HEX
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7888792
Report Number1220246-2018-00647
Device Sequence Number11384953
Product Code LXH
UDI-Device Identifier00888867011380
UDI-Public00888867011380
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSCREWDRIVER 3,5 MM HEX
Device Catalogue NumberAR-13326
Device Lot Number10124400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2018
Initial Report FDA Received Date09/19/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;